Alert archive / Nevada / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 7, 2012, 2:31 PM PDT for Elko County, Nevada. It took effect at Jun 8, 2012, 11:00 AM PDT. It was in force for 35 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2012, 2:31 PM PDT (21:31 UTC)
- In effect from
- Jun 8, 2012, 11:00 AM PDT
- Expired
- Jun 9, 2012, 10:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:41 PM PDT | NON-TSTM WND GST 60 | 12 Sw West Wendover, NV | SPGN2 SPRING GULCH/RAWS 5470 FT AMSL |
| Jun 9, 5:08 PM PDT | NON-TSTM WND GST 59 | 10 Nw West Wendover, NV | PPKNV PILOT PEAK JUNCTION NVDOT 4671 FT AMSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WWUS85 KLKN 072131 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT THU JUN 7 2012 ...STRONG SOUTHWEST WINDS AND LOW HUMIDITY EXPECTED FRIDAY... .STRONG AND GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FRIDAY AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA ON FRIDAY. COOLER AIR...LIGHTER WINDS AND HIGHER HUMIDITY ARE EXPECTED BEHIND THE COLD FRONT ON SATURDAY. NVZ454-455-457-467>470-090500- /O.UPG.KLKN.FW.A.0007.120608T1800Z-120609T0300Z/ /O.NEW.KLKN.FW.W.0011.120608T1800Z-120609T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 231 PM PDT THU JUN 7 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
6 follow-up statements
206 WWUS85 KLKN 080945 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PDT FRI JUN 8 2012 ...STRONG WINDS AND LOW HUMIDITY EXPECTED FRIDAY AND SATURDAY... .STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED FRIDAY AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA ON FRIDAY. WINDS WILL BE STRONG AGAIN SATURDAY...SHIFTING NORTHWEST...AS THE FRONT DEVELOPS AND MOVES THROUGH. HUMIDITY VALUES WILL DROP TO CRITICAL LEVELS SOUTH OF INTERSTATE 80 SATURDAY. NVZ454-455-457-090045- /O.EXT.KLKN.FW.W.0011.120608T1800Z-120610T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 245 AM PDT FRI JUN 8 2012 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS... FRIDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. FRIDAY NIGHT...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE EVENING THEN SHIFTING WEST. GUSTS DECREASING BELOW 30 MPH BY MIDNIGHT. SATURDAY...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY... FRIDAY...AS LOW AS 5 PERCENT. FRIDAY NIGHT...RECOVERY ABOVE 15 PERCENT BY MIDNIGHT. SATURDAY...AS LOW AS 5 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ467>470-090045- /O.CON.KLKN.FW.W.0011.120608T1800Z-120609T0500Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 245 AM PDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
225 WWUS85 KLKN 082158 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 258 PM PDT FRI JUN 8 2012 ...STRONG WINDS AND LOW HUMIDITY EXPECTED THIS AFTERNOON INTO THIS EVENING AND AGAIN ON SATURDAY... .STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS HAVE COMBINED WITH LOW RELATIVE HUMIDITY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. WINDS WILL BE STRONG AGAIN SATURDAY...FROM THE NORTHWEST...AS THE FRONT MOVES THROUGH. HUMIDITY VALUES WILL DROP TO CRITICAL LEVELS SOUTH OF INTERSTATE 80 AGAIN ON SATURDAY. NVZ467>470-090500- /O.CON.KLKN.FW.W.0011.000000T0000Z-120609T0500Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 258 PM PDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-455-457-091300- /O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 258 PM PDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. THERE WILL BE A PERIOD OF LIGHTER WINDS OVERNIGHT TONIGHT INTO SATURDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. THERE WILL BE A PERIOD OF HIGHER RELATIVE HUMIDITY VALUES OVERNIGHT TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
752 WWUS85 KLKN 090456 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 956 PM PDT FRI JUN 8 2012 ...WINDS WILL CONTINUE TO SUBSIDE THIS EVENING ACROSS NORTHERN AND CENTRAL NEVADA...HOWEVER CRITICAL CONDITIONS WILL RETURN TO ZONES 454...455 AND 457 ON SATURDAY... NVZ467>470-090600- /O.EXP.KLKN.FW.W.0011.000000T0000Z-120609T0500Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 956 PM PDT FRI JUN 8 2012 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470... WIND GUSTS ARE SUBSIDING THIS EVENING AND HUMIDITIES ARE ON THE RISE. AS SUCH...WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 10 PM THIS EVENING. $$ NVZ454-455-457-092000- /O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 956 PM PDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS THIS EVENING...ARE GENERALLY BELOW CRITICAL LEVELS AND WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS. WINDS SATURDAY...WILL INCREASE AND BECOME NORTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY THIS EVENING...WILL GRADUALLY RISE FROM THE MID TEENS UP INTO THE 25 TO 40 PERCENT RANGE OVERNIGHT. RELATIVE HUMIDITY ON SATURDAY...WILL DROP BACK INTO THE 8 TO 12 PERCENT RANGE FROM LATE MORNING THROUGH EARLY EVENING HOURS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROOD
454 WWUS85 KLKN 091021 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 321 AM PDT SAT JUN 9 2012 ...WINDS WILL INCREASE TODAY ACROSS NORTHERN AND CENTRAL NEVADA AND HUMIDITY LEVELS WILL REACH CRITICAL CONDITIONS ACROSS ZONES 454 455 AND 457... NVZ454-455-457-100500- /O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 321 AM PDT SAT JUN 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...NORTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
233 WWUS85 KLKN 092147 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 247 PM PDT SAT JUN 9 2012 ...WINDS WILL DECREASE THIS EVENING ACROSS CENTRAL NEVADA AND HUMIDITY LEVELS WILL RISE ACROSS FIRE WEATHER ZONES 454...455...AND 457... NVZ454-455-457-100500- /O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 247 PM PDT SAT JUN 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE TO RESULT IN CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
564 WWUS85 KLKN 100445 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 945 PM PDT SAT JUN 9 2012 NVZ454-455-457-100545- /O.EXP.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 945 PM PDT SAT JUN 9 2012 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457... WINDS HAVE DIMINISHED BELOW CRITICAL LEVELS ACROSS MOST OF THE WARNING AREA THIS EVENING...AS SUCH WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 10 PM THIS EVENING. $$ ROOD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 7:44 AM PDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 7:44 AM PDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 744 AM PDT THU JUN 7 2012 .SYNOPSIS...TEMPERATURES WILL SPRING-BOARD TO NEAR 80 DEGREES TODAY AS A RAPID WARMING TREND CONTINUES. STRONG GUSTY WINDS ARE EXPECTED FRIDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL ARRIVE SATURDAY BRINGING MORE GUSTY WINDS AND POSSIBLY A FEW LIGHTNING STRIKES ACROSS NORTHEAST NEVADA. && .UPDATE...MORNING TEMPERATURES HAVE ALL COME UP TO ABOVE FREEZING LEVELS THIS MORNING. THEREFORE THE WARNING IS BEING ALLOWED TO EXPIRE. EXPECT AFTERNOON TEMPERATURES TO CLIMB INTO THE UPPER 70S TO MID 80S ACROSS ALL AREAS UNDER PLENTIFUL SUNSHINE. UPDATES TO BE SENT SHORTLY. && .PREV DISCUSSION... /ISSUED AT 233 AM / SHORT TERM...TODAY THROUGH FRIDAY. CLEAR SKIES THIS MORNING ALL ACROSS THE LKN CWFA. IR SATELLITE IMAGERY SHOWS THE UPPER LOW THAT MOVED THROUGH THE LKN CWFA ON TUESDAY RETROGRADING AND BECOMING INFUSED INTO THE UPPER FLOW OVER WESTERN CANADA. THIS EXTRA ENERGY WILL BECOME A PLAYER OVER THE WEEKEND FOR THE GREAT BASIN. THE MODELS ARE IN EXCELLENT AGREEMENT FOR THE SHORT TERM. A FREEZE WARNING REMAINS IN EFFECT FOR EASTERN NEVADA THROUGH 8 AM PDT THIS MORNING. SOME LOCATIONS TOUCHED THE FREEZING MARK BY 1 AM PDT THIS MORNING. FEWER LOCATIONS ARE EXPECTED TO FREEZE THAN PREVIOUS MORNING AND TEMPERATURES SHOULD REMAIN ABOVE FREEZING FOR THE MOST PART TONIGHT AS THE FLOW ALOFT TURNS MORE SOUTHERLY. THUS NO ADDITIONAL FREEZE/FROST PRODUCTS WILL BE NEEDED AT THIS TIME. AS THE FLOW ALOFT BACKS TO MORE SOUTHERLY TODAY...DAYTIME TEMPERATURES WILL GET A SIGNIFICANT BOOST BACK TO AROUND 80 DEGREES...TEMPORARILY HALTING THE RECENT BOUT OF FREEZING OVERNIGHT LOWS. LOCALLY BREEZY CONDITIONS ARE POSSIBLE OVER MUCH OF THE AREA THIS AFTERNOON AS THE NEXT UPPER LOW FEATURE DIPS DOWN INTO THE PACIFIC NORTHWEST REGION. ON FRIDAY...AS THE LOW MOVES ONSHORE ACROSS WA/OR...THE PRESSURE GRADIENT WILL TIGHTEN AND WINDS WILL INCREASE. AT THIS POINT APPEARS MAINLY A FIRE WEATHER CONCERN AS GUSTS ARE WIDESPREAD BELOW WIND ADVISORY CRITERIA. SOME SHOWERS MAY SKIP ACROSS FAR NORTHERN NEVADA TODAY THROUGH FRIDAY AND ENOUGH INSTABILITY TO TRIGGER A FEW THUNDERSTORMS ARE POSSIBLE ACROSS NE NV AND THE RUBY MOUNTAINS FRIDAY AFTERNOON WITH A DIFFLUENT FLOW ALOFT AND LOW LEVEL CONVERGENCE. LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROUGH OVER THE PAC NW FRIDAY NIGHT EXTENDING SOUTH INTO NORTHERN CA/NV. SYSTEM MOVES EAST SATURDAY WITH THE BASE OF THE TROUGH PASSING OVER NORTHERN NEVADA. MAIN IMPACT WITH THIS SYSTEM WILL INCREASED WINDS ACROSS THE REGION. COULD SEE SOME SHOWER ACTIVITY ACROSS MAINLY THE MOUNTAINS OF HUMBOLDT AND ELKO COUNTIES THROUGH SATURDAY EVENING. WEAK INSTABILITY OVER NORTHEASTERN NEVADA SATURDAY COULD RESULT IN ISOLATED THUNDERSTORMS AS WELL...BEST CHANCES BETWEEN JARBIDGE AND JACKPOT. COLD AIR POURS INTO THE REGION ONCE AGAIN SATURDAY NIGHT WITH LOW TEMPERATURES EXPECTED TO DROP BACK INTO THE MID 20S TO LOW 30S MOST LOCATIONS. NEAR-ZONAL FLOW ALOFT SUNDAY AFTERNOON THROUGH TUESDAY WITH A WARMING TREND BRINGING OVERNIGHT LOWS BACK INTO THE UPPER 30S TO MID 40S MOST AREAS...WITH HIGHS CLIMBING INTO THE 70S MONDAY AND TO NEAR 80 ON TUESDAY. FLOW ALOFT BACKS TO A SOUTHWESTERLY DIRECTION WEDNESDAY...ALLOWING TEMPERATURES TO WARM A FEW MORE DEGREES. WITH THE EXCEPTION OF NORTHERN NEVADA FRIDAY NIGHT INTO SATURDAY CONDITIONS ARE EXPECTED TO BE DRY THROUGH THE LONG TERM PERIOD. AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH FRIDAY MORNING. A TROUGH WILL MOVE OVER NORTHWEST NEVADA TODAY BRINGING INCREASING CLOUDS TO NW NEVADA...AS WELL AS INCREASED WINDS ACROSS BOTH NORTHERN AND CENTRAL NEVADA...STRONGEST ACROSS THE NORTH. FIRE WEATHER... TODAY. WARMER TEMPERATURES TODAY WILL RESULT IN MUCH LOWER MIN RH ACROSS THE FIRE DISTRICT. WINDS WILL INCREASE THIS AFTERNOON...BUT ARE EXPECTED TO BE BELOW CRITICAL LEVELS. FRIDAY...A FIRE WEATHER WATCH FOR WIND/RH IS IN EFFECT FOR ZONES 454 455 457 AND 470. STRONG AND GUSTY SW WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON...AVERAGING 20-30 MPH WITH GUSTS NEAR 45 MPH. THESE WINDS ARE EXPECTED TO COMBINE WITH MIN RH OF 7-13% ACROSS THE MENTIONED FWZ TO PRODUCE CRITICAL FIRE CONDITIONS THROUGH THE EVENING. WINDS WILL BE JUST AS STRONG ACROSS N/NW NEVADA...BUT MIN RH MAY STRUGGLE TO FALL BELOW 15%. THEREFORE...WILL LEAVE FWZ 467/468/469 OUT OF THE WATCH FOR NOW. FUTURE SHIFTS MAY ADD THESE ZONES. HOWEVER CAUTION IS ADVISED ACROSS THE ENTIRE FIRE DISTRICT FRIDAY AFTERNOON AND EVENING. SATURDAY...GUSTY NW WINDS ARE EXPECTED WITH COOLER AIR BEHIND THE COLD FRONT. AIR WILL ALSO BE DRIER...SO WITH GUSTY NW WINDS OF 20-30 MPH RED FLAG CRITERIA MAY BE REACHED IN SOME FWZ SATURDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 86/99
Hazardous weather outlook, Jun 7, 7:45 AM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 745 AM PDT THU JUN 7 2012 NVZ031-034-035-038-039-081445- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- 745 AM PDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:41 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander, White Pine | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.